MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS LLC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: the turnpike lp was over the interventional guidewire and resistance was felt, it became stuck on the wire.The turnpike lp was reported as rotating a "half a dozen times" in each direction and kinked.The wire could not be pulled off as usual and required to be cut.The turnpike lp was removed with the wire, the wire tip broke and removed by a snare.
 
Additional Manufacturer Narrative
A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.The catheter was returned in multiple pieces.The pieces showed signs of torque damage consistent with the event details.The distal tip section of the catheter was severely damaged.It is unknown if the tip had any missing material based on the damage that was found.The most likely root cause for the failure is attributed to user error.The turnpike lp ifu warns; "do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury.".

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10677527
Report Number2134812-2020-00070
Device Sequence Number3105485
Product Code DQY
UDI-Device Identifier20841156105058
UDI-Public(01)20841156105058
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model Number5639
Device Lot Number670912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;